Why do you need to take the provera (medroxyprogesterone) 10 mg for all ten days? Couldn't you induce a period with less?

Yes, 5-10 days. Of Provera (medroxyprogesterone) is all you need to induce withdrawal bleed. I usually give a 5 day course of the 5 mg since i'm not a big fan of synthetic progestins due to the long term side-effects but most of the dosing is based on your doctor's experience.
5 to 10 days. It can be taken for 5 to 10 days. It might take the entire 10 days for some people to bleed. If there's no bleeding after 10 days, you should let your doctor know. Best of luck.

Related Questions

Is it ok 2take provera (medroxyprogesterone) 10mg for 7days only instead of 10 to induce a period?

Yes. Typically you will have a withdrawal bleed after 7 days of taking Provera (medroxyprogesterone). I know sometimes doctors recommend 10 days as well. If you don't bleed after 7, then consider re-consulting with your doctor to determine cause of not having a withdrawal bleeding after the Provera (medroxyprogesterone). Best of luck to you ! Read more...

I'm taking provera (medroxyprogesterone) to induce a period. Do I stop if a period doesn't occur?

Provera (medroxyprogesterone) To induce a period , patients can take Provera (medroxyprogesterone) for 5 days. Usually the menstrual period starts 1 to 2 weeks after last dose. Following physician recommendations is best in order to solve your medical problem. Read more...

Am on day 5/10 on provera (medroxyprogesterone) 10mg to induce a period. I am 5 weeks late so dr presc. It. Not preg. But extremely bloated. Normal? What can help with this

Bowel movements. Progesterone slows down bowel activity. If that is what makes you feel bloated you can try helping it with a laxative. If you just stop the provera, (medroxyprogesterone) you may have a withdrawal bleeding, which is what you want, and you are good. However, 5 days may not have been sufficient and you don't have an immediate withdrawal bleeding, but starting in another few days and that is nerve wrecking. Read more...
Not much. Bloating from both not having your period and the progesterone is common. Not much to do for it I am afraid. Hope this works for you and you have your menses soon. Best of luck. Dr R. Read more...